MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD VACUTAINER PUSH BUTTON BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD VACUTAINER PUSH BUTTON BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367326
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd vacutainer® push button blood collection set non patient needle separated from the holder.The following information was provided by the initial reporter: "material no.367326, batch no.0337059.It was reported that the needle shot out of the wingset.Per email: today (b)(6) 2021 i was drawing a patient as i went to end the draw and safety my needle.The needle shot out of the end and i was left holding the wing of the butterfly while the needle fell to the floor.No one was hurt or stuck.I took a picture of the butterfly and attached it.".
 
Additional Manufacturer Narrative
H6: investigation summary bd had not received samples, but 1 photo was provided for investigation.The photo was reviewed and the indicated failure mode for needle separation with the incident lot was observed.Bd was unable to determine the root cause of the indicated failure mode was as the photo provided does not allow for an opportunity to perform a thorough investigation.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.
 
Event or Problem Description
It was reported that bd vacutainer® push button blood collection set non patient needle separated from the holder.The following information was provided by the initial reporter: "material no.367326 batch no.0337059 it was reported that the needle shot out of the wingset.Per email: today (b)(6) 2021 i was drawing a patient as i went to end the draw and safety my needle.The needle shot out of the end and i was left holding the wing of the butterfly while the needle fell to the floor.No one was hurt or stuck.I took a picture of the butterfly and attached it.".

Brand Name
BD VACUTAINER PUSH BUTTON BLOOD COLLECTION SET
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key11510025
Report Number1710034-2021-00204
Device Sequence Number19653480
Product Code JKA
UDI-Device Identifier50382903673266
UDI-Public50382903673266
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K030573
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2022
Device Model Number367326
Device Catalogue Number367326
Device Lot Number0337059
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer05/11/2021
Initial Report FDA Received Date03/17/2021
Supplement Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1